Thunderstorm Wind, Prowers
- When
- June 14, 2:55 PM MST
- Where
- Prowers County, Holly
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.050, -102.117
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 14, 2:51 PM MST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 351 PM MDT WED JUN 14 2006 .SHORT TERM... (TONIGHT AND THURSDAY) WILL KEEP THIS RELATIVELY SHORT DUE TO EARLIER SYSTEMS UPGRADE. CWFA CURRENTLY NOTING VERY WARM TO HOT CONDITIONS IN COMBINATION WITH RATHER SUBSTANTIAL WINDS...FOR EXAMPLE AT 2 PM...PUEBLO WAS REPORTING A TEMPERATURE OF 100F WITH WINDS GUSTING UP TO 43 MPH...WHILE LA JUNTA AND LAMAR WERE OBSERVING 103F DEGREE TEMPERATURE READINGS WITH WINDS GUSTING IN THE 20S AND EVEN COLORADO SPRINGS HAD 93F WITH SOUTHWEST WINDS GUSTING TO 44 MPH. IN ADDITION...NOTED WIND GUSTS EXCEEDING 70 MPH AT KMYP. SO FAR TODAY RECORD HIGH TEMPERATURES HAVE BEEN TIED AT BOTH COLORADO SPRINGS AND PUEBLO AT 94F AND 101F RESPECTIVELY. A FEW HIGH BASED DEVELOPING THUNDERSTORMS WERE NOTED EARLY THIS AFTERNOON JUST SOUTH OF MINERAL COUNTY AND IN EXTREME SOUTHEAST BENT COUNTY AND SPC HAS JUST PUT OUT MESOSCALE DISCUSSION FOR EASTERN COLORADO DETAILING POSSIBLE SEVERE DUE TO STRONG SURFACE HEATING COMBINED WITH LARGE SCALE LIFT WITH APPROACHING TROUGH AND ASSOCIATED JET DYNAMICS. WILL CONTINUE WITH GENERALLY ISOLATED POPS MOST REGIONS THIS EVENING. IN ADDITION AND NEEDLESS TO SAY...WITH THE PREVAILING DROUGHT CONDITIONS...LOW RELATIVE HUMIDITIES AND STRONG WINDS ACROSS THE CWFA...THE RED FLAG WARNING ACROSS SOUTHERN COLORADO IS VERIFYING WELL AND WILL CONTINUE WITH THE RED FLAG WARNING THROUGH 9 PM TONIGHT. LATEST SHORT TERM COMPUTER MODELS SUGGEST THAT MILD AND BREEZY NIGHT IS ON TAP FOR THE CWFA AS UPPER HIGH REMAINS CENTERED OVER FAR SOUTHERN NEW MEXICO WHILE HEALTHY UPPER TROUGH MOVES ACROSS COLORADO. AS MENTIONED EARLIER EXPECT ANOTHER WARM NIGHT TONIGHT WITH THE EXISTING WARM AIRMASS AND GUSTY WINDS AND WOULD NOT BE TOO SURPRISED TO SEE MANY AREAS REMAIN IN THE 6OS OR SLIGHTLY WARMER TONIGHT...ESPECIALLY FROM EAST SLOPES OF THE SOUTHERN MOUNTAINS TO THE KANSAS BORDER. AS UPPER TROUGH CONTINUES TO TRANSLATE ACROSS REGION THURSDAY...EXPECT SOMEWHAT COOLER MAXIMUM TEMPERATURES ON THURSDAY AS COMPARED TO TODAY. IN ADDITION...HEALTHY FRONT IS PROJECTED TO BE ATTEMPTING TO MOVE INTO NORTHERN SECTIONS OF THE CWFA BY LATER TOMORROW...WHICH COULD ENHANCE SHOWER AND THUNDERSTORM CHANCES BY LATER THURSDAY INTO THURSDAY NIGHT...ESPECIALLY FROM EL PASO INTO KIOWA COUNTY...SOME OF WHICH COULD BECOME SEVERE. WFO PUEBLO WILL CONTINUE TO MONITOR. WILL ALSO CONTINUE WITH RED FLAG WARNING FOR THURSDAY FROM NOON TO 9 PM. THANKS SURROUNDING OFFICES FOR COORDINATION AND COLLABORATION. .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) THURSDAY NIGHT AND FRIDAY AN UPPER LEVEL DISTURBANCE PUSHES SOUTHEAST ACROSS COLORADO BRINGING A SURFACE LOW AND COLD FRONT THROUGH THE AREA. COOLER TEMPERATURES PREVAIL...ALONG WITH A SMALL THREAT OF PRECIPITATION FROM THURSDAY NIGHT TO SUNDAY. SUNDAY...GENERALLY DRY CONDITIONS AND WARMING TEMPERATURES WILL RETURN TO MOST OF SOUTHEAST COLORADO. TEMPERATURES SHOULD RETURN TO A LITTLE ABOVE NORMAL THROUGH MID WEEK WITH ONLY ISOLATED LATE DAY SHOWERS AND THUNDERSTORM OVER MAINLY THE EAST FACING MOUNTAINS AND THE PLAINS. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-COZ221- COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230- COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237. RED FLAG WARNING FROM 12 PM TO 9 PM MDT THURSDAY FOR COZ220- COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229- COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT WED JUN 14 2006 COZ058>089-093>099-151300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT WED JUN 14 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM NOON UNTIL 9 PM TODAY...FOR WIND GUSTS AROUND 40 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND ONGOING DROUGHT CONDITIONS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM NOON UNTIL 9 PM THURSDAY...FOR WIND GUSTS AROUND 50 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND ONGOING DROUGHT CONDITIONS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF HIGH WINDS...LOW HUMIDITIES AND DRY LIGHTNING...IN THE MIDST OF RECORD HEAT AND ONGOING DROUGHT CONDITIONS...WILL CREATE A HIGH LEVEL OF FIRE WEATHER DANGER TODAY. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 9 PM. WINDS TODAY WILL BE SUSTAINED OVER 20 MPH IN MOST AREAS...WITH GUSTS OVER 40 MPH. AFTERNOON AND EVENING RELATIVE HUMIDITIES WILL LIKELY REACH THE SINGLE DIGITS IN THE DOWNSLOPE AREAS ALONG THE EASTERN SLOPES OF THE MOUNTAINS...WITH TEENS ELSEWHERE. IN ADDITION...AN APPROACHING UPPER LEVEL DISTURBANCE WILL LIKELY RESULT IN SOME DRY LIGHTNING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WINDY DAY IS EXPECTED ACROSS THE ENTIRE AREA THURSDAY...WITH WINDS GUSTS OF 30 TO 40 MPH FORECAST FOR THE AFTERNOON AND EARLY EVENING. THE STRONGER WINDS...COMBINED WITH THE ONGOING HOT AND DRY PATTERN...WILL PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS...WITH A RED FLAG WARNING IN EFFECT FOR THURSDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA THURSDAY THROUGH SATURDAY...MAINLY OVER THE HIGHER TERRAIN AND ADJACENT PLAINS. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS OVER THE EASTERN PLAINS LATE THURSDAY NIGHT INTO FRIDAY...AS UPSLOPE FLOW INCREASES LOW LEVEL MOISTURE ACROSS THE REGION. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH...WITH THE POTENTIAL FOR SMALL HAIL IN SOME OF THE STRONGER STORMS ON THE PLAINS FRIDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION AGAIN ON MONDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS OVER THE HIGHER TERRAIN AND NEARBY PLAINS. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Goodland radar (KGLD), 151 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518871, 5518872.